Aa
Aa
A
A
A
Close
Avatar universal

How could I go from Tachycardia to Bradycardia in a matter of days?

I don't know how to keep this short, so here goes. I have been on Propanolol 60mg 3X a day for several years for an "unexplained tachycardia". I recently went in for same day surgery to have a cyst removed, and while under anesthesia, I had a bradycardia arrhythmia, and my blood pressure went to 190/110, so I was referred to a cardiologist. I just had a stress test on Friday and it was normal. I've been a smoker for 36 years and quit on Thursday night and haven't smoked since.

Today my resting heart rate has been in the 50s all day! I'm going to stop the propanolol, but what could be causing my heart rate to slow down so much? It's really worrying me although I don't have any other symptoms.
1 Responses
20748650 tn?1521032211
COMMUNITY LEADER
Given youve been smoking 36 years, its possible you're exhibiting signs of tachy-brady syndrome.

Had your tachycardia returned at all? As in do you experience brief moments of tachycardia followed by periods of bradycardia?

How severe these things are really require one to have the printouts of your ekgs and monitoring results, as not all bradycardias are created equal.

Assuming your bradycardia is a sinus bradycardia and we go with possible tachy brady syndrome, severity is somewhat severe if untreated.

The condition is sort of an early warning sign for sick sinus syndrome, which is an extremely common reason why older folks get pacemakers.

That may sound intimidating but getting a pacemaker isn't necessarily a super risky procedure, and once you have one you get to live without symptoms. We honestly implant and maintenance so many of them that most electrophysiologists can perform it just as easily as they make coffee in the morning.

In the short term you probably don't need to be concerned with going to sleep and not waking up in the morning or anything that tragic. The timeline for diagnosis and treatment is pretty good.

This is all assuming of course that it is indeed tachy brady syndrome.. Which requires a much more detailed history, set of testing and a physical evaluation that of course is impossible to give on a message board, so please do take this with a grain of salt. By no means should this post constitute a diagnosis or guide your actions in any way.

P.s. dont !ever! Stop medications that involve your heart or blood pressure without consulting your cardiologist. Just as a blanket rule, please, its very dangerous.. Just make the phone call first.
1 Comments
Thank you so much. I'll be following up with my cardiologist on this new phenomenon I'm experiencing and mentioning tachy brady syndrome!
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.